| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Injury (2348); Device Embedded In Tissue or Plaque (3165); Injection Site Reaction (4562)
| Date of Event |
07/10/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).Needle broke off in the patient's skin [needle issue].Needle broke off in the patient's skin and stuck in the skin [injury associated with device].Injection site is red [injection site erythema].Injection site swollen [injection site swelling].Mediation ran down his skin due to needle broke off [injection site extravasation].Partial dose received due to needle broke off [incorrect dose administered by device].Case description: this serious spontaneous case from the united states was reported by a consumer as "needle broke off in the patient's skin (needle broken)" beginning on (b)(6) 2020, "needle broke off in the patient's skin and stuck in the skin (needle injury)" beginning on (b)(6) 2020, "injection site is red(injection site redness)" beginning on (b)(6) 2020, "injection site swollen (injection site swelling)" beginning on (b)(6) 2020, "mediation ran down his skin due to needle broke off(injection site leaking)" beginning on (b)(6) 2020, "partial dose received due to needle broke off (partial dose delivery by device)" beginning on (b)(6) 2020, and concerned a (b)(6) years old male patient who was treated with novofine plus 4mm (32g) (needle) from 2018 and ongoing for "type 2 diabetes mellitus", , ozempic 1.0 mg 1.5 ml (semaglutide) from 2018 and ongoing for "type 2 diabetes mellitus", current condition: type 2 diabetes mellitus.On (b)(6) 2020, the patient received therapy with novofine plus needles and ozempic, the patient reported that a novofine needle broke off in the skin and experienced injection site leaking.As a result, the patient received a partial dose.The patient also experienced redness and swelling at the site of the broken needle batch numbers: novofine plus 4mm (32g): 16l09n.Ozempic 1.0 mg 1.5 ml: kp51119.Action taken to novofine plus 4mm (32g) was reported as no change.Action taken to ozempic 1.0 mg 1.5 ml was reported as no change.The outcome for the event "needle broke off in the patient's skin (needle broken)" was not recovered.The outcome for the event "needle broke off in the patient's skin and stuck in the skin (needle injury)" was not recovered.The outcome for the event "injection site is red(injection site redness)" was not recovered.The outcome for the event "injection site swollen (injection site swelling)" was not recovered.The outcome for the event "mediation ran down his skin due to needle broke off (injection site leaking)" was not recovered.The outcome for the event "partial dose received due to needle broke off (partial dose delivery by device)" was not recovered.
Event or Problem Description
Needle broke off in the patient's skin [needle issue] needle broke off in the patient's skin and stuck in the skin [injury associated with device] injection site swollen, bleb under the skin which was the localized swelling [injection site swelling] bending of the needle sideways during injection [needle issue] injection site is red [injection site erythema] mediation ran down his skin due to needle broke off [injection site extravasation] bending of the needle sideways during injection is what caused scratches [injection site streaking] partial dose received due to needle broke off [incorrect dose administered by device] case description: this serious spontaneous case from the united states was reported by a medical doctor as "needle broke off in the patient's skin(needle broken)" beginning on (b)(6)2020, "needle broke off in the patient's skin and stuck in the skin(needle injury)" beginning on (b)(6) 2020, "injection site swollen, bleb under the skin which was the localized swelling(injection site swelling)" beginning on (b)(6) 2020, "bending of the needle sideways during injection(needle bent)" beginning on (b)(6) 2020, "injection site is red(injection site redness)" beginning on (b)(6) 2020, "mediation ran down his skin due to needle broke off(injection site leaking)" beginning on (b)(6) 2020, "bending of the needle sideways during injection is what caused scratches(injection site streaking)" beginning on (b)(6) 2020, "partial dose received due to needle broke off(partial dose delivery by device)" beginning on (b)(6) 2020, and concerned a 68 years old male patient who was treated with novofine plus 4mm (32g) (needle) from 2018 and ongoing for "device therapy", , ozempic 1.0 mg 1.5 ml (semaglutide) from 2018 and ongoing for "type 2 diabetes mellitus".Patient's height: 165 cm patient's weight: 106 kg patient's bmi: 38.935 dosage regimens: novofine plus 4mm (32g): ??-???-2018 to not reported (dosage regimen ongoing); ozempic 1.0 mg 1.5 ml: ??-???-2018 to not reported (dosage regimen 1 mg, qw, ongoing); current condition: type 2 diabetes mellitus (duration was not reported), neuropathy, minimal alcohol use historical condition: smoker.Concomitant products included - tresiba flextouch u200(insulin degludec) solution for injection, 200 u/ml ongoing, novolog flexpen(insulin aspart) solution for injection, 100 u/ml ongoing on (b)(6) 2020, the patient received therapy with novofine plus needles and ozempic, the patient reported that a novofine needle broke off in the skin and was hospitalized.The patient also experienced injection site leaking.As a result, the patient received a partial dose.The patient also experienced redness and swelling at the site of the broken needle.The physician additionally stated that the bending of the needle sideways during injection is what caused scratches on the patient's leg and a bleb under the skin which was the localized swelling described by the patient.The x-ray of the right femur 2+vw showed no evidence of a needle or metallic foreign body retained in the leg (bones: no fracture or bone lesions.Joints: the visualized hip and knee joints were normal.No effusions.Soft tissue: normal, no soft tissue swelling).Patient's spo2 level was 99%.The outcome for the event "needle broke off in the patient's skin(needle broken)" was not recovered.The outcome for the event "needle broke off in the patient's skin and stuck in the skin(needle injury)" was not recovered.The outcome for the event "injection site swollen, bleb under the skin which was the localized swelling(injection site swelling)" was not recovered.The outcome for the event "bending of the needle sideways during injection(needle bent)" was not reported.The outcome for the event "injection site is red(injection site redness)" was not recovered.The outcome for the event "mediation ran down his skin due to needle broke off(injection site leaking)" was not recovered.The outcome for the event "bending of the needle sideways during injection is what caused scratches(injection site streaking)" was not reported.The outcome for the event "partial dose received due to needle broke off(partial dose delivery by device)" was not recovered.Since last submission the case has been updated with the following information: -medical confirmation updated.-reporter added.-weight and height updated.-medical history updated.-laboratory data updated.-returned to manufacturer updated.-dose frequency updated.-concomitant medication updated.-seriousness criteria updated to "hospitalization".-event verbatim updated "injection site swollen, bleb under the skin which was the localized swelling" -event "bending of the needle sideways during injection is what caused scratches" and "bending of the needle sideways during injection" added.-device codes updated -type of reportable event updated -narrative updated accordingly.On 02-sep-2020, an amendment was performed.Since last submission, the following information has been amended: manufacturing site address in g1,2.
Event or Problem Description
Case description: investigation results: name: novofine plus 32g x 4mm.Batch number: 16l09n.Microscopic examination performed.1 used needle found.Needle points on patient needles examined visually for defects.1 used needle with a hook on front needle.Needles tested for silicone on patient needle.The needle met specification.Needles tested for right-angled position of needle tube in the needle hub.1 used needle with a bent front needle.The returned unsealed needle was found to be bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).A bent needle tube can reduce the flow of drug and cause the patient to experience injection site reactions.The fault was a result of accidental damage during use and could not be related to any novo nordisk processes.The used needle had a damaged needle point.The user may have experienced increased pain or difficulties during penetration.The observed fault was a result of accidental damage during use.Name: ozempic 1mg 2x1.5ml 4pcs nfpl.Batch number: kp51119.The product was not returned for examination.Since last submission the case has been updated with the following information: investigation results were received on 15-sep-2020.Investigation results were updated.Type of reportable event updated.Company comment updated.Narrative updated accordingly.Company comment: 18-sep-2020: received one used needle with bent front.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).A bent needle tube can reduce the flow of drug and cause the patient to experience injection site reactions.In the present case, the reported clinical events are due to bent needle.The fault is a result of accidental damage during use and could not be related to any novo nordisk processes.H3 continued: evaluation summary.Investigation results: name: novofine plus 32g x 4mm, batch number: 16l09n.Microscopic examination performed.1 used needle found.Needle points on patient needles examined visually for defects.1 used needle with a hook on front needle.Needles tested for silicone on patient needle.The needle met specification.Needles tested for right-angled position of needle tube in the needle hub.1 used needle with a bent front needle.The returned unsealed needle was found to be bent.A bent front needle can be caused by re-use of the needle or any unintended contact to any hard surface (inner cap, container, clothes etc.).A bent needle tube can reduce the flow of drug and cause the patient to experience injection site reactions.The fault was a result of accidental damage during use and could not be related to any novo nordisk processes.The used needle had a damaged needle point.The user may have experienced increased pain or difficulties during penetration.The observed fault was a result of accidental damage during use.
Event or Problem Description
Case description: on 26-mar-2021, an amendment was performed.Since last submission the following information has been amended: the case has been marked as reportable.All the required fields for final reportable incidents filled.Since last submission; annex a, e, f and g changed.Amendment was performed.